MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM CEMENTLESS STEM LAT TI.HA 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM CEMENTLESS STEM LAT TI.HA 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75100479
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to delayed hip prosthesis infection.
 
Additional Manufacturer Narrative
Results of investigation: a revision surgery of a polarstem due to delayed hip prosthesis infection was reported.No part was returned for investigation.A review of the production documentation did not detect any deviation from the standard manufacturing processes.No deviations were detected on the sterilization certificate.No similar complaint was reported for this batch of products.No medical documents were received for investigation.Based on the available information, no thorough investigation could be performed and the root cause of the reported issue remains undetermined.There is however to the best of our knowledge no indication that the device failed to meet specifications at the time of manufacturing.No further actions have been initiated.If the explants or additional information becomes available in the future this investigation will be reopened.

Brand Name
POLARSTEM CEMENTLESS STEM LAT TI.HA 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
memphis, tennessee
baar 06340
SZ  06340
MDR Report Key7950203
Report Number1020279-2018-02133
Device Sequence Number13831485
Product Code LZO
UDI-Device Identifier07611996118704
UDI-Public07611996118704
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Catalogue Number75100479
Device Lot NumberB1508633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR